MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV410T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the valve was manufactured by a qualified employee in september 2014.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The valve has a nominal pressure rating of 0 to 20 cmws.The valve specifications after closing the valve for 5 ml/h or 50 ml/h flow for a set presure range of 0, 10, 20 cmh20 were fine.The valve was inspected as article fv410t.All parameters of the valve (opening pressure, reflux, tightness, adjustability, and brake function) have been inspected and signed during the manufacturing process.All parameters have been assessed as meeting specification.Before release the progav was pre-adjusted to presure setting 5 cmh20.Device examination: the prgav® valve was returned submersed in an unidentified liquid in the provided returnkit.The progav was set to pressure range 6 cmh20 at the time of receipt.Visual inspection: a visual inspection was performed which revealed no deformations or other abnormalities.However, a measurement of the plane parallelism revealed a slight deformation.Permeability test: a permeability test has shown that the valve was permeable with difficulty.Adjustment test: the valve was tested and was not able to be adjusted.Braking force and brake function test: the brake functionality and braking force tests were not able to be performed as the valve was not able to be adjusted.Result: first, a visual inspection of the valve was performed.No deformations or other abnormalities.However, a measurement of the plane parallelism revealed a slight deformation.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was permeable with difficulty.The valve was not able to be adjusted so the brake functionality and braking force tests were not able to be performed.Finally, the valve was dismantled.A small build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of valve not able to be adjusted was able to be substantiated.It is possible that the deposits observed inside the valve may have led to the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Based on the investigation, the claim of mechanical malfunction was not able to be substantiated.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav valve (part # fv410t) was implanted during a procedure performed on an unknown date.According to the complainant, a failure of the adjustment mechanism occurred; the valve was not able to be adjusted.The physician underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Height: 175 centimeters (cm).

Brand Name
PROGAV VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12677269
Report Number3004721439-2021-00701
Device Sequence Number4530316
Product Code JXG
UDI-Device Identifier04041906132071
UDI-Public4041906132071
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberFV410T
Device Catalogue NumberFV410T
Device Lot Number200254291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight75